Skip to content
Not fun taking Aromasin...
avatar
bobbigale posted:
I'd like to talk to anyone about this drug and it's side effects. i am also taking quite alot of depression meds, and have for many years. Ca was diagnosed 2 yrs. ago. Breast lumpectomy, radiation, then chemo..I'm 59, almost 60....Chat, anyone?
Reply
 
avatar
judyfams responded:
Hello Bobbigale and welcome to this wonderful website of many women who are passionate and compassionate.
I am 68 had a lumpectomy, chemo and radiation and am not taking an aromatase inhibitor which aromasin is.
I am taking Fareston which is the post menpausal form of tamoxifen. Been on it for a year and ave had no side effects to speak of - no joint or muscle pain or hot flashes.
I am retired and do volunteer work to keep busy. I have 2 children and 3 grandchildren as well as 2 cocker spaniels.
I hope women on aromasin will reply so you can discuss the problems you are having with the side effects.
Judy
 
avatar
sadblossom responded:
Hello there!
Welcome! Sorry you have to come here but you have chosen a perfect place to visit! You will love tehse women and a few men that almost live on ths board. :>} We are here to be helpful and supportive.

I have been taking Arimidex for 2 years now. Yes I have had side effects but nothing so bad that I would choose to stop taking it. I have hot flashed from time to time, at first they were often, they have lessened now............I have had joint, bone and muscle pain, which I still have. I have a fatique problem which it to has worsened due to the fact that I have other health issues that cause this as well. So, I got a double whammy on most of these side effects.I have vaginal dryness, dry skin and my scalp itches most of the time.I have gained weight and can't seem to get it off. I am not very energetic. I too take meds for depression and anxiety and they help.
I am 61. Two years ago I had a lumpectomy but had to return for 2 more surgeries to get to clear margins so I lost about 1/3 of that breast. I had 30 radiation treatments but no chemo due to my recurrance %. Starting out I had a 17% chance of recurrance but the Arimidex takes it down to 8% chance of recurrance. So, I take the pill and I tolerate what ever side effects that come along. Life is precious.
I am optimistic that when I complete my Arimidex therapy I will be more energetic and will get the weight off and have less fatique.
I try to smile often, love alot and stay as happy as I can. I do all that I can do to enjoy each day and be thankful.
I do get moody from this pill I am sure, but I tolerate that because I feel I know where it is coming from and that this too will pass.
If you have a specific question, please ask. We are not shy here. I had to learn that myself.
Take care, visit often.
Blessings...........
Pat~sadblossom
 
avatar
jenna291 replied to sadblossom's response:
Welcome to this wonderful site!
I have been taking Arimidex for about 2 years now. I started with Tamoxifen for 2 1/2 years, and then when I was 3 years without a period docs changed me to Arimidex. I was diagnosed just before my 51st birthday. I thought I would be done with the Arimidex this year, (5 year total meds) but my oncologist says new studies show that aroma based inhibitors are more effect to stay on for a total of 5 years. (This will make 7 years total for me on meds)
I had a 3 cm tumor, chemo first (8 rounds) to reduce the tumor, then a lumpectomy followed by 36 radiation treatments. I started pills about a week after radiation.
I do have bone aches and pains randomly. I can go for days and be fine, then boom, my legs ache no matter what I do. I also get hot flashes, mostly at night, occasional headaches.
I feel that the side effects are worth the chances of not getting a recurrence. Its manageable.
I say try not to think about it, exercise, stay hydrated, eat the best balanced diet you can, and LIVE YOUR LIFE!
best to you and please come back often!
~Jenna
 
avatar
An_253811 replied to jenna291's response:
I've taken aromasin for 5yrs now.I have had every side effect mentioned . I now have neuropathy in both feet and have had 2 total knee replacements..I also take meds for depression and anxiety. Nov. 3 will be 7 yrs free from cancer .I had a double mastectomy on that date in 2006, 6 tumors 3 carsanomas.I've lost my eye lashes and a few finger nails and toe nails..I stay tired all the time and never sleep when bed time arrives.I cry every day over something..I live on a prayer and try to stay positive..My heart goes out to those going threw this I hope you go threw this with many blessings
 
avatar
jenna291 replied to An_253811's response:
Hi, well my oncologist now told me 2 weeks ago she wants me on the meds for a total of 10 years. I am so disappointed because of all the side effects mentioned plus others. The list is endless but we do what we are told. I am afraid to go off the meds for fear of recurrence.
I am so sorry you are tired all the time. I know I get tired a lot, I do blames the meds for every ache, pain and headache I feel. I try and walk even for 10 minutes every day and stretch. I eat well, stay hydrated, and still get symptoms. Perhaps they would be even worse if I didn't do these things.
I hope things get better for you. These are the things only those of us who have been thru this can understand and share.
wishing you many blessings -
Jenna


Helpful Tips

What Is The Pink Bus???
One of our great resources is our famous PINK BUS! Some of you are familiar with her. Others may need a little introduction so I went back ... More
Was this Helpful?
60 of 75 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Breast Cancer Center